Alert archive / Kansas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 151, NWS Wichita, KS

June 6, 2006Kingman County, Reno County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jun 6, 2006, 1:11 AM CDT for Kingman County, Reno County, Kansas. It was in force for 79 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 6, 2006, 1:11 AM CDT (06:11 UTC)
Expired
Jun 6, 2006, 2:30 AM CDT
In force
79 min
Issued by
NWS Wichita, KS
Area
Counties, with a storm outline in the text

Counties Kingman County, KS, Reno County, KS

The radar

The Wichita radar (KICT), 69 km from the middle of the area, began a volume at 06:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 6, 1:38 AM CDTTSTM WND GST 60Turon, KSLOST ELECTRICAL POWER IN TURON.
Jun 6, 1:40 AM CDTTSTM WND DMGTuron, KSPOWER POLES DOWN...GRAIN BIN IN NEIGHBORS BACK YARD AND LOST SHINGLES FROM ROOF.
Jun 6, 1:40 AM CDTTSTM WND GST 65Turon, KSTREE DAMAGE WITH 4 INCH LIMBS DOWN.
Jun 6, 1:47 AM CDTTSTM WND GST 50Plevna, KSPOWER OUTAGE IN TOWN OF PLEVNA RENO COUNTY.
Jun 6, 2:10 AM CDTTSTM WND GST 55Kingman, KSSOME SMALL TREE LIMBS DOWN.
Jun 6, 2:21 AM CDTTSTM WND GST 60Pretty Prairie, KSPOWER OUTAGE IN TOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 8:39 PM CDTSevere Thunderstorm WatchSPC7 hr
Jun 6, 12:41 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 6.2 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2006-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2696 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2006-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 211 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2696 J/kg
Mixed-layer CIN
-149 J/kg
Mixed-layer LCL
1379 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
211 m²/s²
0-3 km storm-relative helicity
454 m²/s²
Significant tornado parameter
1.1
Supercell composite
26.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 060611
SVRICT
KSC095-155-060730-
/O.NEW.KICT.SV.W.0151.060606T0611Z-060606T0730Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
111 AM CDT TUE JUN 6 2006

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KINGMAN COUNTY IN SOUTH CENTRAL KANSAS.
  RENO COUNTY IN SOUTH CENTRAL KANSAS.

* UNTIL 230 AM CDT.

* AT 109 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 15 MILES WEST OF TURON...OR 11 MILES NORTH OF
  PRATT...MOVING EAST AT 50 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  ABBYVILLE....ARLINGTON....CLEVELAND....CUNNINGHAM....HUTCHINSON....
  KINGMAN....LANGDON....MT VERNON....NASHVILLE....NORWICH....
  PARTRIDGE....PENALOSA....PLEVNA....PRETTY PRAIRIE....RAGO....SOUTH
  HUTCHINSON....SPIVEY....SYLVIA....TURON....ZENDA....HUTCHINSON
  AIRPORT....YODER....MURDOCK.

THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING
  HAIL UP TO THE SIZE OF QUARTERS...
  DAMAGING WINDS OF 60 TO 75 MILES AN HOUR...
  VERY FREQUENT AND DEADLY CLOUD-TO-GROUND LIGHTNING...

SAFETY INFORMATION FOR THIS WARNING FOLLOWS:

THIS IS A DANGEROUS STORM.

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.

LAT...LON 3809 9847 3738 9845 3738 9780 3808 9783

$$

SCHRECK
5 follow-up statements
000 
WWUS53 KICT 060622
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
121 AM CDT TUE JUN 6 2006

KSC095-155-060730-
/O.CON.KICT.SV.W.0151.000000T0000Z-060606T0730Z/
RENO KS-KINGMAN KS-
121 AM CDT TUE JUN 6 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR KINGMAN AND RENO
COUNTIES UNTIL 230 AM CDT...

AT 118 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS OF 60 TO 75 MPH.  THIS STORM WAS LOCATED 5
MILES NORTH OF PRESTON...OR 15 MILES NORTHEAST OF PRATT...AND MOVING
EAST AT 45 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  NEAR TURON BY  130 AM CDT.
  5 MILES SOUTH OF ARLINGTON BY  150 AM CDT.
  NEAR PRETTY PRAIRIE BY  200 AM CDT.

THE TOWN OF LANGDON IS ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO
GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3809 9847 3738 9845 3738 9780 3808 9783

$$

DARMOFAL
000 
WWUS53 KICT 060634
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
134 AM CDT TUE JUN 6 2006

KSC095-155-060730-
/O.CON.KICT.SV.W.0151.000000T0000Z-060606T0730Z/
RENO KS-KINGMAN KS-
134 AM CDT TUE JUN 6 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR KINGMAN AND RENO
COUNTIES UNTIL 230 AM CDT...

AT 131 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS OF 70 TO 80 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM SYLVIA TO TURON TO 8 MILES
SOUTHWEST OF CUNNINGHAM...AND MOVING EAST AT 50 MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR ZENDA BY  145 AM CDT.
  NEAR PARTRIDGE BY  150 AM CDT.
  NEAR PRETTY PRAIRIE BY  155 AM CDT.
  NEAR SOUTH HUTCHINSON BY  200 AM CDT.
  NEAR NORWICH BY  215 AM CDT.

THE TOWNS OF LANGDON...PLEVNA...SPIVEY...CLEVELAND...RAGO...MOUNT
VERNON...YODER...HUTCHINSON AIRPORT AND MURDOCK ARE ALSO IN THE PATH
OF THIS LINE OF SEVERE THUNDERSTORMS.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO
GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

LAT...LON 3809 9847 3738 9845 3738 9780 3808 9783

$$

DARMOFAL
000 
WWUS53 KICT 060642
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
141 AM CDT TUE JUN 6 2006

KSC095-155-060730-
/O.CON.KICT.SV.W.0151.000000T0000Z-060606T0730Z/
RENO KS-KINGMAN KS-
141 AM CDT TUE JUN 6 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR KINGMAN AND RENO
COUNTIES UNTIL 230 AM CDT...

AT 139 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS OF 70
TO 80 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
SYLVIA TO PENALOSA TO 8 MILES NORTHWEST OF NASHVILLE...AND MOVING
EAST AT 45 MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR NASHVILLE BY  145 AM CDT.
  NEAR ARLINGTON BY  150 AM CDT.
  NEAR ZENDA BY  200 AM CDT.
  NEAR SOUTH HUTCHINSON BY  210 AM CDT.
  NEAR NORWICH BY  225 AM CDT.

THE TOWNS OF LANGDON...PLEVNA...CLEVELAND...SPIVEY...RAGO...MT
VERNON...YODER AND MURDOCK ARE ALSO IN THE PATH OF THIS LINE OF
SEVERE THUNDERSTORMS.

AT 138 AM...A TRAINED SPOTTER REPORTED 60 MPH WINDS AT TURON IN
SOUTHWEST RENO COUNTY.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO
GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

LAT...LON 3809 9847 3738 9845 3738 9780 3808 9783

$$

DARMOFAL
000 
WWUS53 KICT 060649
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
148 AM CDT TUE JUN 6 2006

KSC095-155-060730-
/O.CON.KICT.SV.W.0151.000000T0000Z-060606T0730Z/
RENO KS-KINGMAN KS-
148 AM CDT TUE JUN 6 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR KINGMAN AND RENO
COUNTIES UNTIL 230 AM CDT...

AT 143 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS OF 70
TO 80 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
ABBYVILLE TO 5 MILES EAST OF PENALOSA TO 5 MILES NORTH OF
NASHVILLE...AND MOVING EAST AT 45 MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR PARTRIDGE BY  155 AM CDT.
  NEAR NORWICH BY  215 AM CDT.

THE TOWNS OF CLEVELAND...SPIVEY...RAGO...MURDOCK...YODER AND MOUNT
VERNON ARE ALSO IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS.

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS IN TURON WITH
SEVERAL LARGE TREE LIMBS DOWNED.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO
GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

LAT...LON 3809 9847 3738 9845 3738 9780 3808 9783

$$

DARMOFAL
000 
WWUS53 KICT 060730
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
229 AM CDT TUE JUN 6 2006

KSC095-155-060739-
/O.EXP.KICT.SV.W.0151.000000T0000Z-060606T0730Z/
RENO KS-KINGMAN KS-
229 AM CDT TUE JUN 6 2006

...THE SEVERE THUNDERSTORM WARNING FOR KINGMAN AND RENO COUNTIES HAS
BEEN ALLOWED TO EXPIRE...

AT 225 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF RENO 
COUNTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED 
TO EXPIRE. 

HOWEVER...A SEVERE THUNDERSTORM WARNING HAS BEEN REISSUED FOR 
EASTERN KINGMAN COUNTY UNTIL 245 AM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. BE READY TO SEEK
SHELTER IF THREATENING WEATHER APPROACHES AGAIN, OR A WARNING ISSUED.

LAT...LON 3809 9847 3738 9845 3738 9780 3808 9783

$$

ELDER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 11:47 PM CDT, 1 hour 24 minutes earlier.

Area forecast discussion, Jun 5, 11:47 PM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1147 PM CDT MON JUN 5 2006

.UPDATE...
WE ARE SENDING OUT A QUICK UPDATE ON THE EVOLUTION THIS SQUALL LINE
MOVING THROUGH CENTRAL KANSAS.

LATEST RADAR LOOP IS SHOWING A VERY WELL DEFINED FRONTAL BOUNDARY
MOVING THROUGH DODGE CITY. THIS BOUNDARY IS CAUSING SOME ELEVATED
STORMS BREAK THE CAP ACROSS WESTERN KANSAS. LAPS ELEVATED CAPES FROM
850MB ACROSS THIS REGION ARE AROUND 1500J/KG. THESE STORMS COULD
CONTINUE TO FILL IN TOWARDS THE NORTHEAST INTO CENTRAL KANSAS BY
DURING THE NEXT HOUR OR SO. THE MAIN CONCERN WITH THESE STORMS WILL
BE WIND POTENTIAL DUE TO GOOD NORTH-NORTHWEST FLOW ABOVE 15KFT AND
THE POTENTIAL FOR DRYING IN THE LOW LEVELS BEHIND THE BOUNDARY. THE
LOW LEVEL JET IS EXPECTED TO VEER OUT AS THE NIGHT PROGRESSES...SO
THE STORMS SHOULD BEGIN TO PROPAGATE MORE SOUTH INTO SOUTH CENTRAL
KANSAS DURING THE NIGHT. MEANWHILE...THE STORMS ACROSS CENTRAL
KANSAS MAY CONTINUE TO WEAKEN DUE TO MORE STABLE AIR OVER THAT
REGION.

COX

&&

.PREV DISCUSSION... /ISSUED 928 PM CDT MON JUN 5 2006/

UPDATE...
THE MAIN CONCERN TONIGHT WILL BE THE STRENGTH OF THE LINE OF STORMS
THAT WILL MOVE THROUGH CENTRAL KANSAS LATE THIS EVENING AND THE
REMAINDER OF THE AREA LATER TONIGHT.

LATEST RADAR IMAGERY FROM GOODLAND AND HASTINGS ARE SHOWING A LINE
OF STORMS MOVING SOUTHEAST AROUND 40 MPH. THIS CONVECTION APPEARS TO
BE WEAKENING AS IT MOVES INTO A MORE CAPPED ENVIRONMENT...ACCORDING
TO THE DODGE CITY AND TOPEKA SOUNDINGS. THE MAIN QUESTION IS HOW
THIS COMPLEX OF STORMS WILL EVOLVE AS THE NIGHT PROGRESSES. LATEST
GOODLAND VAD WIND PROFILE SHOWING 50KTS AROUND 20KFT WITH GOOD
DIRECTIONAL AND SPEED SHEAR. AS THIS COMPLEX OF STORMS CONTINUES TO
TRUCK EAST IT SHOULD CONTINUE TO ENCOUNTER A RATHER CAPPED
ENVIRONMENT. HOWEVER...THE LOW LEVEL JET IS FEEDING INTO THIS REGION
WHICH WILL HELP INCREASE THE INSTABILITY. THIS COMBINED WITH ANY
OUTFLOW BOUNDARIES GENERATED FROM THE CURRENT COMPLEX MAY BE
SUFFICIENT ENOUGH TO CAUSE MORE STORMS TO REGENERATE OVER CENTRAL
AND SOUTH CENTRAL KANSAS AFTER MIDNIGHT. WILL THERE BE ENOUGH LIFT
TO BREAK THIS CAP? THAT IS THE BIG QUESTION. IF THESE STORMS DO
DEVELOP THEY COULD END UP BEING LARGE HAIL AND DAMAGING WIND
PRODUCERS ESPECIALLY DUE TO GOOD CLOUD BEARING SHEAR AROUND 40 TO
50KTS. THE LOW LEVEL JET IS PROGGED TO VEER AS THE NIGHT PROGRESSES
WHICH WILL ALLOW FOR THE STORMS TO PROPAGATE MORE TO THE SOUTH. STAY
TUNED TO LATER UPDATES.

COX

&&

PREV DISCUSSION... /ISSUED 328 PM CDT MON JUN 5 2006/

DISCUSSION...

TONIGHT:

NOT AT ALL CLEAR HOW THINGS WILL DEVELOP TONIGHT. KEY PLAYERS ARE
OUTFLOW BOUNDARY ROUGHLY FROM DDC-KICT AND REMNANTS OF COMPLEX OVER
NORTH CENTRAL/NE KS. VARIOUS SHORT RANGE MODELS ALL APPEAR TO BE
STRUGGLING...WITH LITTLE FAITH IN ANY OF THE SOLUTIONS. FAVORED
AREAS FOR INITIATION WOULD LIKELY BE IN SOUTHWEST NEBRASKA. IN
SOUTHWEST KS QUESTION IS CAP STRENGTH...WITH DDC 1800 UTC
RADIOSONDE OBSERVATION SUGGESTING CAP MAY HOLD. HOWEVER WITH
EAST/WEST BOUNDARY AND UPSLOPE FLOW...NOT SURE INITIATION COULD BE
COMPLETELY RULED OUT. ANY STORMS IN SOUTHWEST KS COULD PLAY HAVOC
WITH NORTHERN STORM INFLOW. BELIEVE THE KEY WAS WEAK 850MB
BOUNDARY EVIDENT ON 1200 UTC RADIOSONDE OBSERVATION ANALYSIS FROM
NEAR DDC-OUN. ANTICIPATING THIS TO LIFT A BIT...AND STORMS TO
FIRE/TRACK NE OF THIS BOUNDARY...EXTRAPOLATION WOULD PUT AREA FROM
LBF-HLC-ICT AS THE MOST LIKELY TRACK OR MAYBE ROUGHLY WESTERN EDGE
OF MCS. SHADED GOING PROBABILITY OF PRECIPITATION UP JUST A
BIT...BUT GRADIENT LOOKED GOOD. ANTICIPATE INSTABILITY WOULD BE
BETWEEN ROUGHLY 1500- 3000 J/KG. GIVEN MODEST 850MB-700MB WINDS
AND QUESTIONABLE MOISTURE/INSTABILITY...DOES NOT APPEAR TO BE A
SLAM DUNK FOR SIGNIFICANT MCS. HOWEVER...THREAT DOES JUSTIFY
CONTINUING THE THREAT LEVEL 3 IN GRAPHICAL HAZARDOUS WEATHER
OUTLOOK. WILL ADDRESS THIS FURTHER IN LATE AFTERNOON HAZARDOUS
WEATHER OUTLOOK UPDATE.

TUE-THU:

LOT ON TUE DEPENDS ON MCS LOCATION...WITH CONVECTIVE DEBRIS LIKELY
HANGING AROUND TUE AM. FRONT MIGHT BE HUNG UP ALONG OK BORDER...
ESPECIALLY IN SOUTHEAST KS...BUT THAT IS PRETTY MUCH SPECULATION.
EFFECTIVE FRONT WILL LIKELY BE MCS OUTFLOW BOUNDARY. SOME THREAT
THAT PROBABILITY OF PRECIPITATION WILL BE NEEDED ON TUE. BEYOND
THAT...BUILDING RIDGE SUGGEST TEMPERATURES WILL BE ON A SLOW
CLIMB...WITH DIMINISHING CHANCES OF PRECIPITATION.

FRI-MON:

HARD TO QUANTIFY CONFIDENCE IN FORECAST WITH US ENSEMBLE FORECASTS
STILL UNAVAILABLE. HOWEVER BOTH GLOBAL FORECAST SYSTEM MODEL/
EUROPEAN CENTRE FOR MEDIUM RANGE WEATHER FORECASTS MODEL IN
REASONABLE AGREEMENT WITH UPPER RIDGE ANCHORED ACROSS THE CENTRAL
US. DISAGREEMENT IS WITH TIMING SHORTWAVE RIPPLES TOPPING RIDGE
AND ANY FRONT INCURSION INTO FORECAST AREA. CONFIDENCE IN FRONTAL
PASSAGE IS EXTREMELY LOW SO HAVE OPTED TO MAINTAIN DRY FORECAST
UNTIL TIMING IS MORE CERTAIN. WILL LIKELY HAVE TO MENTION HEAT
INDEX VALUES IN HAZARDOUS WEATHER OUTLOOK WITH VALUES REACHING THE
TRIPLE DIGITS. -HOWERTON

&&

PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    69  90  66  91 /  40  20   5   5
HUTCHINSON      68  90  65  92 /  40  20   5   5
NEWTON          68  89  65  91 /  50  20   5   5
ELDORADO        68  89  65  90 /  50  20   5   5
WINFIELD-KWLD   69  91  66  91 /  40  30   5   5
RUSSELL         66  92  64  93 /  40  10  10   5
GREAT BEND      67  92  65  93 /  40  10  10   5
SALINA          68  90  65  91 /  50  10   5   5
MCPHERSON       68  90  65  92 /  50  10   5   5
COFFEYVILLE     70  89  66  90 /  50  30   5   5
CHANUTE         68  89  64  89 /  50  30   0   5
IOLA            68  89  64  89 /  60  30   0   5
PARSONS-KPPF    69  89  65  90 /  50  30   5   5

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 5, 9:48 PM CDT, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
948 PM CDT MON JUN 5 2006

KSZ032-033-047>053-067>072-082-083-091>096-098>100-070400-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
948 PM CDT MON JUN 5 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

A LINE OF THUNDERSTORMS IN NORTHERN KANSAS IS EXPECTED TO PUSH SOUTHEAST
INTO CENTRAL AND SOUTHEAST KANSAS MAINLY AFTER MIDNIGHT. IF THESE
STORMS ARE ABLE TO INCREASE IN INTENSITY THEY COULD BECOME SEVERE
AND PRODUCE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE REMAINS A SLIGHT CHANCE FOR THUNDERSTORMS ON TUESDAY...MAINLY
ACROSS SOUTHEAST KANSAS. STRONG TO SEVERE STORMS ARE POSSIBLE. HOW
STRONG THE STORMS ON TUESDAY WILL BE IS DEPENDENT ON THE COVERAGE
AND TIMING OF STORMS DURING THE PREDAWN HOURS TUESDAY.

SUMMER LIKE TEMPERATURES WILL RETURN TO THE AREA ON SATURDAY.
HEAT INDICES MAY BRIEFLY TOP 100 ALONG A CORRIDOR FROM SALINA TO
WICHITA TO WELLINGTON. HEAT INDICES MAY BE OVER 100 IN SUMNER
COUNTY ON SUNDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

COX

In the hours before

Special weather statement, Jun 5, 11:35 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1135 PM CDT MON JUN 5 2006

KSZ048-060530-
ELLSWORTH-
1135 PM CDT MON JUN 5 2006

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR ELLSWORTH COUNTY...

AT 1132 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 10 MILES NORTH OF ELLSWORTH...AND MOVING
SOUTHEAST AT 30 MPH.

WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

SCHRECK
Special weather statement, Jun 6, 12:55 AM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1255 AM CDT TUE JUN 6 2006

KSZ067-082-060630-
KINGMAN-RENO-
1255 AM CDT TUE JUN 6 2006

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR KINGMAN AND RENO COUNTIES...

AT 1252 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES SOUTH OF MACKSVILLE...OR 21 MILES
NORTHWEST OF PRATT...AND MOVING EAST AT 40 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

PEOPLE IN KINGMAN AND SOUTHERN RENO COUNTIES...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. A WARNING MAY BE NEEDED IF THE STORMS MOVE
INTO THE AREA. BE READY TO SEEK SHELTER IF SEVERE WEATHER THREATENS.

SCHRECK

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 10:51 PM CDTSevere Thunderstorm WarningICTLincoln54 min
Jun 6, 2:15 AM CDTSevere Thunderstorm WarningICTReno, Sedgwick, Sumner43 min
Jun 6, 2:27 AM CDTSevere Thunderstorm WarningICTKingman18 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.